Alert archive / Louisiana / Tornado Warnings in 2026

Tornado Warning 28, NWS New Orleans, LA

March 11, 2026Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Mar 11, 2026, 9:00 PM CDT for Washington Parish, Louisiana. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 9:00 PM CDT (02:00 UTC)
Expired
Mar 11, 2026, 9:45 PM CDT
In force
45 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Washington Parish, LA

The radar

The Hammond radar (KHDC), 64 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 9:03 PM CDTTORNADO2 Wsw Franklinton, LACorrects previous tornado report from 1 SSW Franklinton. An NWS storm survey confirmed an EF-1 tornado touched down near LA Hwy 16 south of Franklinton, LA in Washington Parish.
Mar 11, 9:07 PM CDTTSTM WND DMG1 Ssw Franklinton, LAEmergency management reported roof blown off Florist Shop in Franklinton. Possible tornado. Time estimated by radar.
Mar 11, 9:07 PM CDTTSTM WND DMG1 Ssw Franklinton, LAEmergency management reports windows blown out of a business in southern parts of Franklinton. Possible tornado. Time estimated by radar.
Mar 11, 9:07 PM CDTTORNADO1 Ssw Franklinton, LAAn NWS storm survey confirmed an EF-1 tornado touched down near LA Hwy 16 south of Franklinton, LA in Washington Parish.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The text

As transmitted.

735 
WFUS54 KLIX 120200
TORLIX
LAC117-120245-
/O.NEW.KLIX.TO.W.0028.260312T0200Z-260312T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
900 PM CDT Wed Mar 11 2026

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Central Washington Parish in southeastern Louisiana...

* Until 945 PM CDT.

* At 900 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  Franklinton, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Franklinton around 905 PM CDT.
  Bogalusa around 920 PM CDT.
  Varnado around 925 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3091 8976 3090 8976 3090 8978 3086 8977
      3084 8979 3083 8978 3082 8980 3079 8982
      3069 8985 3083 9024 3092 9022
TIME...MOT...LOC 0200Z 274DEG 42KT 3086 9017 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Zeringue
3 follow-up statements
359 
WWUS54 KLIX 120217
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
917 PM CDT Wed Mar 11 2026

LAC117-120245-
/O.CON.KLIX.TO.W.0028.000000T0000Z-260312T0245Z/
Washington LA-
917 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN WASHINGTON PARISH...

At 917 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Bogalusa, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Bogalusa around 920 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3084 8979 3083 8978 3082 8980 3079 8982
      3069 8985 3079 9012 3085 9009
TIME...MOT...LOC 0217Z 274DEG 42KT 3085 8994 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HRL
930 
WWUS54 KLIX 120225
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
925 PM CDT Wed Mar 11 2026

LAC117-120245-
/O.CON.KLIX.TO.W.0028.000000T0000Z-260312T0245Z/
Washington LA-
925 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN WASHINGTON PARISH...

At 924 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Varnado, or near Bogalusa, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Washington Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3084 8979 3083 8978 3082 8980 3079 8982
      3069 8985 3076 9004 3085 9001
TIME...MOT...LOC 0224Z 274DEG 42KT 3084 8983 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HRL
368 
WWUS54 KLIX 120241 RRA
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
941 PM CDT Wed Mar 11 2026

LAC117-120251-
/O.EXP.KLIX.TO.W.0028.000000T0000Z-260312T0245Z/
Washington LA-
941 PM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON PARISH WILL EXPIRE
AT 945 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 200 AM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3084 8979 3083 8978 3082 8980 3079 8982
      3069 8985 3076 9004 3085 9001
TIME...MOT...LOC 0241Z 274DEG 42KT 3083 8963 

$$

HRL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:47 PM CDT, 2 hours 13 minutes earlier. Its key messages:

  • Updated at 639 PM CDT Wed Mar 11 2026
  • A strong trough will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area during the overnight hours Wednesday night. This system will have the potential to bring a few strong to severe storms with all modes of severe weather possible, and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
  • In the wake of the cold front, much cooler and drier air will move into the area for about 36 to 48 hours Thursday into Friday. Temperatures will moderate quickly for the weekend, but another shot of much cooler air will arrive Sunday night.
Area forecast discussion, Mar 11, 6:47 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
647 PM CDT Wed Mar 11 2026

...NEW AVIATION...

.KEY MESSAGES...
Updated at 639 PM CDT Wed Mar 11 2026

- A strong trough will move through the region late Wednesday.
  This will drive a cold front across the region with showers and
  thunderstorms impacting the area during the overnight hours
  Wednesday night. This system will have the potential to bring a
  few strong to severe storms with all modes of severe weather
  possible, and the entire area will have the potential of seeing
  strong to severe storms. Residents should continue to monitor
  the forecast for updates as this threat evolves.

- In the wake of the cold front, much cooler and drier air will
  move into the area for about 36 to 48 hours Thursday into Friday.
  Temperatures will moderate quickly for the weekend, but another
  shot of much cooler air will arrive Sunday night.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 1201 PM CDT Wed Mar 11 2026

The highlight of the short term is the frontal passage we are
expecting this evening to overnight. General timing is enter the
area about 5pm and depart around 5am. Prior to the front we
expect scattered showers to develop and in fact they are beginning
to form just to our west. Associated with the front itself will be
sufficient lift and shear to support isolated severe storms with
strong wind gusts and a few tornadoes up to EF-2 strength.
Widespread rain amounts will be in the 1" range with isolated
pockets up to 2-ish inches. This will be enough rain to make ponding
of water likely and could result in roads becoming impassable.

As always stay tuned for details as the weather evolves and have
a way to receive watches and warnings.

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 1201 PM CDT Wed Mar 11 2026

Behind the near term frontal system, we expect a period of clear,
but cool weather more typical of the late winter or early spring.
Then, into the weekend warming brings well-above normal
temperatures and humidities. By late Sunday night another upper
level trough sweeps out of the plains bringing more chances of
rain and stormy weather followed by a brief cool-down.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Wed Mar 11 2026

MVFR/VFR ongoing across the region will be reduced later this
evening as a line of convection moves east across the region.
Within the line, strong erratic winds will also be possible.
Showers may linger an hour or two behind the main convective line.
Prior to the line, a few isolated thunderstorms will be possible
over MCB and BTR (used TEMPOS until the main line arrives).
Otherwise, VIS/CIGs improve by Thursday morning with a strong
northerly flow some wind gusts in excess of 30kts will be possible
during the day on Thursday. (Frye)

&&

.MARINE...
Issued at 1201 PM CDT Wed Mar 11 2026

Onshore winds around 10kt prevail ahead of the frontal passage
forecasted for this evening and tonight. Showers will occur ahead
of the front transitioning to stronger convection as the front
nears and passes with an increase in wind speed to around 15kt.
Convection will be accompanied by localized strong, gusty winds
and can't rule out waterspouts. When the front passes winds will
shift to out of the north and increase to 20-25kt which has
prompted a Small Craft Advisory. As the impacts of the passing
front decrease, wind speeds drop below 10kt and turn easterly
through the weekend. Another system very late in the weekend is
likely to produce another round of hazardous marine conditions.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...DS
LONG TERM....DS
AVIATION...RDF
MARINE...DS

In the hours before

Local storm report, Mar 11, 8:17 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
817 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Tstm Wnd Dmg     6 SSE Smithdale         31.27N 90.64W
03/11/2026                   Amite              MS   Emergency Mngr

            Damage reported on Hwy 570, Hwy 569, and
            Thompson Road. Possible tornado.

&&

TJS
Local storm report, Mar 11, 8:53 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
853 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     Tstm Wnd Dmg     6 SSE Montpelier        30.60N 90.61W
03/11/2026                   Livingston         LA   Fire Dept/Rescue

            Power lines reported down on LA Hwy 43 in
            northeast Livingston. Possible Tornado.

&&

TJS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:15 PM CDTTornado WarningLIXPointe Coupee, West Feliciana30 min
Mar 11, 7:28 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa, Washington47 min
Mar 11, 7:32 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana43 min
Mar 11, 7:38 PM CDTTornado WarningLIXPointe Coupee, West Feliciana12 min
Mar 11, 8:11 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa38 min
Mar 11, 8:15 PM CDTSevere Thunderstorm Warning Considerable damage threatLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington60 min
Mar 11, 8:20 PM CDTTornado WarningLIXSaint Helena, Tangipahoa25 min
Mar 11, 8:43 PM CDTTornado Warning Tornado observedLIXTangipahoa, Washington20 min
Mar 11, 8:45 PM CDTTornado WarningLIXTangipahoa29 min
Mar 11, 8:57 PM CDTTornado WarningLIXTangipahoa33 min
Mar 11, 8:58 PM CDTTornado WarningLIXTangipahoa33 min
Mar 11, 9:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington60 min
Mar 11, 9:07 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Livingston, West Baton Rouge113 min
Mar 11, 9:10 PM CDTSpecial Marine WarningLIX2 hr
Mar 11, 9:15 PM CDTTornado WarningLIXSaint Tammany45 min
Mar 11, 9:31 PM CDTTornado Warning Tornado observedLIXSaint Tammany29 min
Mar 11, 9:36 PM CDTTornado WarningLIXSaint Tammany, Washington24 min
Mar 11, 9:36 PM CDTTornado WarningLIXSaint Tammany39 min
Mar 11, 9:56 PM CDTTornado WarningLIXSaint Tammany49 min
Mar 11, 10:14 PM CDTTornado WarningLIXSaint Tammany31 min
Mar 11, 10:17 PM CDTWind AdvisoryLIXJefferson, Orleans12 hr
Mar 11, 10:34 PM CDTSpecial Weather StatementLIXSaint Charles41 min
Mar 11, 10:40 PM CDTGale WarningLIX11 hr
Mar 11, 10:40 PM CDTSmall Craft AdvisoryLIX20 hr
Mar 11, 10:43 PM CDTSpecial Marine WarningLIX62 min
Mar 11, 10:47 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany43 min
Mar 11, 10:56 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles3 hr
Mar 11, 11:09 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne51 min
Mar 11, 11:54 PM CDTSpecial Marine WarningLIX51 min
Mar 11, 11:56 PM CDTSpecial Marine WarningLIX64 min
Mar 11, 11:58 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Terrebonne47 min
Mar 11, 11:59 PM CDTSpecial Marine WarningLIX61 min
Mar 12, 12:01 AM CDTSpecial Marine WarningLIX59 min
Mar 12, 12:30 AM CDTSpecial Marine WarningLIX90 min
Mar 12, 1:00 AM CDTSpecial Marine WarningLIX60 min
Mar 12, 1:54 AM CDTSpecial Marine WarningLIX2 hr

Nearby

Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.